Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Dynamic programming approach to optimal inventory processes with delay in delivery

Author: Richard Bellman
Journal: Quart. Appl. Math. 18 (1961), 399-403
MSC: Primary 90.00
DOI: https://doi.org/10.1090/qam/118516
MathSciNet review: 118516
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The usual dynamic programming approach to inventory processes with delays in delivery leads to functions of many variables. This multi-dimensionality prevents the straightforward utilization of digital computers.

References [Enhancements On Off] (What's this?)

  • [1] K. D. Arrow, T. E. Harris, and J. Marschak, Optimal inventory policy, Econometrica 19,250-272 (1951) MR 0044094
  • [2] R. Bellman, Dynamic programming, Princeton University Press, Princeton, New Jersey, 1957 MR 0090477
  • [3] R. Bellman, Dynamic programming and the computational solution of feedback design control processes, Conference on Computers in Control, AIEE, October 16-18, 1957, Atlantic City, New Jersey
  • [4] R. Bellman, Some new techniques in the dynamic programming solution of variational problems, Quart. Appl. Math., 16 295-305 (1958) MR 0102032
  • [5] R. Bellman, On a dynamic programming approach to the caterer problem--I, Management Science 3, 270-278 (1957) MR 0091222
  • [6] R. Bellman, I. Glicksberg and O. Gross, On the optimal inventory equation, Management Science 2, 83-104 (1955) MR 0074761
  • [7] A. Dvoretzky, J. Kiefer and J. Wolfowitz, The inventory problem, I, II, Econometrica 20, 187-222 (1952)
  • [8] T. M. Whitin, The theory of inventory management, Princeton University Press, Princeton, New Jersey, 1953
  • [9] H. Scarf, S. Karlin and K. J. Arrow, Studies in the mathematical theory of inventory and production, Stanford Univ. Press, 1958 MR 0094248

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 90.00

Retrieve articles in all journals with MSC: 90.00

Additional Information

DOI: https://doi.org/10.1090/qam/118516
Article copyright: © Copyright 1961 American Mathematical Society

American Mathematical Society